Alert archive / Puerto Rico / Flash Flood Warnings in 2013

Flash Flood Warning 35, NWS JSJ

October 6, 2013

NWS JSJ issued this flash flood warning at Oct 6, 2013, 2:27 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2013, 2:27 PM CDT (19:27 UTC)
Expired
Oct 6, 2013, 4:30 PM CDT
In force
2 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 27 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WGCA52 TJSJ 061927
FFWSJU
PRC127-139-062130-
/O.NEW.TJSJ.FF.W.0035.131006T1927Z-131006T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
327 PM AST SUN OCT 6 2013

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     SAN JUAN
     TRUJILLO ALTO

* UNTIL 530 PM AST

* AT 322 PM AST...U.S.G.S. RIVER SENSORS INDICATE THAT THE RIO 
PIEDRAS IS NOW OUT OF ITS BANKS AND CONTINUES TO RISE SLOWLY. IN 
ADDITION...MODERATE TO LOCALLY HEAVY RAIN IS EXPECTED TO AFFECT 
AREAS IN AND AROUND THE RIVER FOR THE NEXT HOUR OS SO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1838 6608 1839 6602 1831 6597 1832 6608

$$

JJA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
1 follow-up statement
425 
WGCA72 TJSJ 062122
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
522 PM AST SUN OCT 6 2013

PRC127-139-062130-
/O.EXP.TJSJ.FF.W.0035.000000T0000Z-131006T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN PR-TRUJILLO ALTO PR-
522 PM AST SUN OCT 6 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM AST FOR TRUJILLO
ALTO AND SAN JUAN MUNICIPALITIES...

DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA 
HAD DISSIPATED OR MOVED AWAY. U.S.G.S. RIVER SENSORS INDICATE THAT 
THE RIO PIEDRAS IS NOW BELOW FLOOD STAGE AND RECEDING. NO 
SIGNIFICANT ADDITIONAL RAINFALL IS EXPECTED ACROSS THESE AREAS AT 
THIS TIME. THEREFORE THE FLASH FLOOD ADVISORY WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 1838 6608 1839 6602 1831 6597 1832 6608

$$

JJA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 1:47 PM CDT, 40 minutes earlier.

Area forecast discussion, Oct 6, 1:47 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
247 PM AST SUN OCT 6 2013

.DISCUSSION...NOT QUITE AS MUCH CONVECTION IS CURRENTLY ON THE
LOCAL ISLANDS AS ANTICIPATED. BUT CLOUDS ARE STILL LIMITED ENOUGH
SO SOME SURFACE WARMING AND RESULTING INSTABILITY STILL POSSIBLE.
LITTLE WIND FLOW BELOW 300 MB SO MOST SHOWERS WILL STAY INLAND.

TROPICAL WAVE CURRENTLY IN EASTERN CARIBBEAN AND ANOTHER JUST
EAST OF LESSER ANTILLES WITH A SURGE OF DEEP TROPICAL MOISTURE...
2.51 INCHES OF PRECIPITABLE WATER ON 12Z SOUNDING AT GUADELOUPE
(TFFR). STILL...LIMITED CONVECTION IS ASSOCIATED WITH THESE
FEATURES. GFS SHOWS HIGH 1000-700 MB THETA-E (OVER 340K) ARRIVING
INTO ST. CROIX TONIGHT AROUND MIDNIGHT...ENOUGH FOR AT LEAST
SCATTERED SHOWERS/THUNDER...THEN DAYTIME HEATING SHOULD BE ENOUGH
OVER PR LATER ON MON FOR NUMEROUS CATEGORY ACROSS THE MAINLAND.

GIVE OR TAKE A TENTH OF AN INCH...PRECIPITABLE WATER TO REMAIN
CLOSE TO 2 INCHES FOR THE NEXT WEEK. BUT WESTERLY WINDS AT UPPER
JET LEVEL WILL KEEP THE TROPICAL ATLANTIC RATHER QUIET. WILL HAVE
TO WATCH TO SEE IF UPPER LEVEL DIVERGENCE WILL BE ENOUGH THIS WEEK
TO CAUSE ANY SIGNIFICANT FLOODING THREAT. SO FAR...THAT APPEARS TO
BE A NO.

&&

.AVIATION...VFR CONDITIONS EXPECTED ACROSS TAF SITES UNTIL 06/19Z.
AFTERNOON CONVECTION WILL BRING VCSH THEN TSRA TO TJMZ AND TJBQ FROM
06/19Z UNTIL AROUND 06/21Z REDUCING VIS AND VRB WINDS. VCSH/VCTS IS
POSSIBLE AT TJSJ AND TJPS AFTER 06/18Z UNTIL AROUND 06/22Z. THROUGH
THE FORECAST PERIOD...LOW LEVEL WINDS WILL BE BETWEEN 5-10 KTS AND
SHIFTING FROM SOUTH TO SE.

&&

.MARINE...RATHER TRANQUIL CONDITIONS WILL CONTINUE NEXT SEVERAL DAYS
WITH GENTLE TO MODERATE TRADE WINDS AND CORRESPONDING LOW SEAS. BUT
WIND/SEAS WILL BOTH BE LOCALLY HIGHER IN SOME OF THE THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  88  78  88 /  20  50  10  30
STT  78  89  79  89 /  40  40  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

02/54
Hazardous weather outlook, Oct 6, 5:52 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
652 AM AST SUN OCT 6 2013

AMZ710>745-PRZ001>013-071100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
652 AM AST SUN OCT 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH NORTHWEST OF THE REGION AND A MOIST AND
UNSTABLE LOW LEVEL WIND FLOW WILL COMBINE WITH A SLOW MOVING TROPICAL
WAVE APPROACHING TO THE REGION TODAY TO PROMOTE THE DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS
ACROSS EASTERN SECTIONS OF PUERTO RICO LATE THIS MORNING AND
ACROSS WESTERN AND INTERIOR PUERTO RICO THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS MAY BECOME STRONG ENOUGH TO PRODUCE LOCALIZED
FLOODING...LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON
MONDAY...PARTICULARLY ACROSS WESTERN INTERIOR AND NORTHERN PUERTO
RICO. LOCALLY HEAVY RAINFALL AND LIGHTNING ARE EXPECTED...ALONG
WITH SOME LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND STRONG WINDS.

AMZ715-725-VIZ001-002-071100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
652 AM AST SUN OCT 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH NORTHWEST OF THE REGION AND A MOIST AND
UNSTABLE LOW LEVEL WIND FLOW WILL COMBINE WITH A SLOW MOVING TROPICAL
WAVE APPROACHING TO THE REGION TODAY TO PROMOTE THE DEVELOPMENT OF
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF THE
LOCAL ISLANDS TODAY AND TONIGHT. SOME OF THESE STORMS MAY BECOME
STRONG ENOUGH TO PRODUCE LOCALIZED FLOODING...LIGHTNING AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON
MONDAY ACROSS PARTS OF THE REGION. LOCALLY HEAVY RAINFALL AND
LIGHTNING ARE EXPECTED...ALONG WITH SOME LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINS AND STRONG WINDS.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:03 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.